MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 CONST INSRT SZ1-2 15MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. G2 CONST INSRT SZ1-2 15MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420964
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient fell which caused a complete patellar tendon tear and dislocation/subluxation of the knee implant.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, the visual inspection showed scratches on the articulating and non-articulating surfaces of the insert.There is no other major damage or wear present.There were no observations of material or manufacturing deviations in the course of this investigation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the part revealed no prior complaints for the listed batch.The clinical/medical team concluded, no clinically relevant documentation was provided, therefore a thorough medical investigation could not be performed.However, the complaint details noted the root cause of the revision was the patient fall and subsequent patellar tendon tear/dislocation of the knee implant.The patient status remains unknown.Should clinical documentation become available, the clinical/medical investigation may be re-evaluated.No further medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.This investigation is closed.

Brand Name
G2 CONST INSRT SZ1-2 15MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8200920
Report Number1020279-2018-02925
Device Sequence Number19353117
Product Code JWH
UDI-Device Identifier03596010210128
UDI-Public03596010210128
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Catalogue Number71420964
Device Lot Number11BM10015
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;